Lie maps on alternative rings


Let \({\mathfrak {R}}\, \) be an alternative ring containing a nontrivial idempotent and \({\mathfrak {R}}\, '\) be another alternative ring. Suppose that a bijective mapping \(\varphi : {\mathfrak {R}}\, \rightarrow {\mathfrak {R}}\, '\) is a Lie multiplicative mapping and \({\mathfrak {D}}\, \) is a Lie triple derivable multiplicative mapping from \({\mathfrak {R}}\, \) into \({\mathfrak {R}}\, \). Under a mild condition on \({\mathfrak {R}}\, \), we prove that \(\varphi \) and \({\mathfrak {D}}\, \) are almost additive, that is, \(\varphi (a + b) - \varphi (a) - \varphi (b) \in \mathcal {Z}({\mathfrak {R}}\, ')\) and \({\mathfrak {D}}\, (a+b) - {\mathfrak {D}}\, (a) - {\mathfrak {D}}\, (b) \in \mathcal {Z}({\mathfrak {R}}\, )\) for all \(a,b \in {\mathfrak {R}}\, \), where \(\mathcal {Z}({\mathfrak {R}}\, ')\) is the commutative centre of \({\mathfrak {R}}\, '\) and \(\mathcal {Z}({\mathfrak {R}}\, )\) is the commutative centre of \({\mathfrak {R}}\, \). As applications, we show that every Lie multiplicative bijective mapping and Lie triple derivable multiplicative mapping on prime alternative rings are almost additive.

This is a preview of subscription content, access via your institution.


  1. 1.

    Changjing, L., Quanyuan, C.: Additivity of Lie multiplicative mappings on rings[J]. Adv. Math. (China) 44(7), 15038 (2015)

    Google Scholar 

  2. 2.

    Changjing, L., Xiaochun, F., Fangyan, L., Ting, W.: Lie triple derivable mappings on rings. Commun. Algebra 42, 2510–2527 (2014)

    MathSciNet  Article  Google Scholar 

  3. 3.

    Ferreira, J.C.M., Ferreira, B.L.M.: Additivity of \(n\)-multiplicative maps on alternative rings. Commun. Algebra 44, 1557–1568 (2016)

    MathSciNet  Article  Google Scholar 

  4. 4.

    Ferreira, R.N., Ferreira, B.L.M.: Jordan triple derivation on alternative rings. Proyecciones J. Math. 37, 171–180 (2018)

    MathSciNet  Article  Google Scholar 

  5. 5.

    Hentzel, I.R., Kleinfeld, E., Smith, H.F.: Alternative rings with idempotent. J. Algebra 64, 325–335 (1980)

    MathSciNet  Article  Google Scholar 

  6. 6.

    Martindale III, W.S.: When are multiplicative mappings additive? Proc. Am. Math. Soc. 21, 695–698 (1969)

    MathSciNet  Article  Google Scholar 

  7. 7.

    Slater, M.: Prime alternative rings, I. J. Algebra 15, 229–243 (1970)

    MathSciNet  Article  Google Scholar 

Download references

Author information



Corresponding author

Correspondence to Bruno Leonardo Macedo Ferreira.

Additional information

Publisher's Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Ferreira, B.L.M., Guzzo, H. Lie maps on alternative rings. Boll Unione Mat Ital 13, 181–192 (2020).

Download citation


  • Additivity
  • Lie multiplicative maps
  • Lie triple derivable maps
  • Prime alternative rings

Mathematics Subject Classification

  • 17A36
  • 17D05